Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 66, NWS Bismarck, ND

July 5, 20144 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2014, 9:10 PM CDT for 4 counties in North Dakota. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2014, 9:10 PM CDT (02:10 UTC)
Expired
Jul 5, 2014, 10:15 PM CDT
In force
65 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Emmons County, ND, Kidder County, ND, Logan County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 79 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 9:22 PM CDTHAIL 110 Ssw Lake Isabel, NDALSO RECEIVED 40-50 MPH WINDS.
Jul 5, 9:32 PM CDTTSTM WND DMG10 Se Lake Isabel, NDMANY SMALL TREE LIMBS DOWN
Jul 5, 9:32 PM CDTHAIL 1.510 Se Lake Isabel, NDMANY SMALL TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 6:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3100 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WUUS53 KBIS 060210
SVRBIS
NDC029-043-047-093-060315-
/O.NEW.KBIS.SV.W.0066.140706T0210Z-140706T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
910 PM CDT SAT JUL 5 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHWESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 1015 PM CDT

* AT 907 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF BRADDOCK...OR 29 MILES NORTH OF LINTON...AND MOVING EAST AT 45
  MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  STREETER...GACKLE AND LAKE ISABEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 75 MPH 
AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4652 10014 4664 10017 4664 10008 4678 10008
      4689 9921 4674 9899 4651 9912
TIME...MOT...LOC 0209Z 264DEG 39KT 4666 9998

HAIL...1.25IN
WIND...70MPH

$$

ABELING
2 follow-up statements
394 
WWUS53 KBIS 060227
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
927 PM CDT SAT JUL 5 2014

NDC029-060237-
/O.CAN.KBIS.SV.W.0066.000000T0000Z-140706T0315Z/
EMMONS ND-
927 PM CDT SAT JUL 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EMMONS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF EMMONS 
COUNTY.

LAT...LON 4651 9912 4653 9986 4658 9988 4668 9993
      4677 9992 4689 9921 4674 9899
TIME...MOT...LOC 0227Z 264DEG 39KT 4663 9969

$$

NDC043-047-093-060315-
/O.CON.KBIS.SV.W.0066.000000T0000Z-140706T0315Z/
KIDDER ND-LOGAN ND-STUTSMAN ND-
927 PM CDT SAT JUL 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
STUTSMAN...NORTHERN LOGAN AND SOUTHEASTERN KIDDER COUNTIES UNTIL 1015
PM CDT...

AT 925 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
NAPOLEON...OR 35 MILES NORTHEAST OF LINTON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
STREETER AND GACKLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4651 9912 4653 9986 4658 9988 4668 9993
      4677 9992 4689 9921 4674 9899
TIME...MOT...LOC 0227Z 264DEG 39KT 4663 9969

HAIL...1.00IN
WIND...60MPH

$$

MATHEWS/ABELING
710 
WWUS53 KBIS 060242
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
942 PM CDT SAT JUL 5 2014

NDC043-047-093-060315-
/O.CON.KBIS.SV.W.0066.000000T0000Z-140706T0315Z/
KIDDER ND-LOGAN ND-STUTSMAN ND-
942 PM CDT SAT JUL 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
STUTSMAN...NORTHEASTERN LOGAN AND SOUTHEASTERN KIDDER COUNTIES UNTIL
1015 PM CDT...

AT 939 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF STREETER...OR 42 MILES NORTHEAST OF LINTON...MOVING EAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
STREETER AND GACKLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4651 9912 4651 9916 4659 9954 4663 9967
      4673 9968 4684 9953 4689 9921 4674 9899
TIME...MOT...LOC 0242Z 264DEG 39KT 4660 9945

HAIL...1.00IN
WIND...60MPH

$$

MATHEWS/ABELING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:45 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 5, 8:45 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CDT SAT JUL 5 2014

.UPDATE...
ISSUED AT 843 PM CDT SAT JUL 5 2014

CANCELLED ADAMS AND HETTINGER COUNTIES FROM SEVERE THUNDERSTORM
WATCH 393...WILL LIKELY BE ABLE TO CANCEL MORTON...GRANT...SIOUX
AND OLIVER COUNTIES BY 02-03 UTC.

UPDATE ISSUED AT 655 PM CDT SAT JUL 5 2014

ISSUED SEVERE THUNDERSTORM WATCH 393 VALID THROUGH 07 UTC FOR MUCH
OF THE I-94 CORRIDOR ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA. MODERATE INSTABILITY AND EFFECTIVE DEEP LAYER SHEAR OF
35-40 KTS SUPPORT CONTINUED MAINTENANCE OF THE SUPERCELL ACROSS
GRANT COUNTY...WITH ADDITIONAL DEVELOPMENT POSSIBLE ALONG OUTFLOW
BOUNDARIES.

UPDATE ISSUED AT 534 PM CDT SAT JUL 5 2014

AS OF 2335 UTC...TWO CELLS NEAR SUPERCELL ORGANIZATION HAVE
FORMED ACROSS FAR NORTHWEST SOUTH DAKOTA AND SOUTHWEST NORTH
DAKOTA. THIS AREA IS BEING MONITORED FOR A POTENTIAL SEVERE
THUNDERSTORM WATCH PER SPC MCD #1277. FOLLOWING THE 20/21 UTC
RAP/HRRR...HAVE FOCUSED THE HIGHEST POPS ALONG AND SOUTH OF THE
I-94 CORRIDOR...WITH THEIR CURRENT HANDLING OF CONVECTION NORTH OF
THE INTERSTATE A BIT OVERDONE WITH THEIR LATEST ITERATIONS. GIVEN
HIGH LCLS AND FREEZING LEVELS...DAMAGING WINDS WILL BE THE PRIMARY
THREAT...WITH HAIL GROWTH AND TORNADO POTENTIAL LIMITED BY THE
WARM ENVIRONMENT AND HIGH STORM BASES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)

ISSUED AT 318 PM CDT SAT JUL 5 2014

MODERATELY UNSTABLE ACROSS THE REGION THIS AFTERNOON WITH STRONG
MID LEVEL LAPSE RATES EXTENDING INTO SOUTH CENTRAL NORTH DAKOTA.
STILL HAVE SOME CONVECTIVE INHIBITION TO OVERCOME. SHORTWAVE
TROUGH MOVING THROUGH MONTANA THIS AFTERNOON SHOULD EVENTUALLY
PROVIDE LIFT ACROSS THE REGION AND A FRONTAL BOUNDARY LYING
ACROSS CENTRAL NORTH DAKOTA SHOULD PROVIDE THE FOCUS FOR
THUNDERSTORMS THIS EVENING. NAM BUFKIT SOUNDINGS SHOW THERE IS A
NARROW WINDOW FOR CONVECTION ACROSS THE WEST BEFORE THE CAPE
VANISHES AND THE FOCUS WILL SHIFT TO THE CENTRAL AND EAST THIS
EVENING AND OVERNIGHT. WILL MENTION POSSIBILITY OF STRONG WIND AND
LARGE HAIL IN THE FORECAST THIS EVENING AND EARLY MORNING.
LIFTING CONDENSATION LEVELS ARE RELATIVELY HIGH SO TORNADO
THREAT NOT VERY LARGE. ON SUNDAY COOLER NORTHWEST FLOW/LOW LEVEL
COOLING WILL LIMIT THE CONVECTIVE POTENTIAL. HOWEVER DID ADD A
SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON NORTHWEST WHERE
JET STREAM ENERGY MIGHT SUPPORT SOME WEAK CONVECTION.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)

ISSUED AT 318 PM CDT SAT JUL 5 2014

FORECAST HIGHLIGHTS IN THE LONG TERM WILL BE PERIODIC
SHOWER/THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH SATURDAY...ALONG
WITH A COOL PERIOD FOLLOWED BY ANOTHER WARM UP.

OUR ABOVE NORMAL TEMPERATURES COME TO AN END AS UPPER LEVEL FLOW
TURNS NORTHWEST. HIGHS WILL GENERALLY RANGE FROM THE MID TO UPPER
70S NORTH TO LOWER 80S SOUTH THROUGH TUESDAY. UPPER LEVEL RIDGING
THEN BUILDS OVER THE AREA MID TO LATE WEEK BRINGING TEMPERATURES
BACK ABOVE NORMAL.

OUR NORTHWEST FLOW WILL CONTINUE TO BRING A SERIES OF UPPER
IMPULSES THROUGH THE NORTHERN PLAINS...KEEPING DAILY THUNDERSTORM
CHANCES IN THE FORECAST...ALTHOUGH ALSO WITH A FEW DRY PERIODS.
WILL SEE A LEAD IMPULSE PUSH THROUGH THE NORTHERN PLAINS SUNDAY
NIGHT...FOLLOWED BY A MORE SIGNIFICANT WAVE DROPPING THROUGH THE
LOCAL AREA MONDAY/MONDAY EVENING. THE ECMWF STILL SHOWS A STRONGER
WAVE AND A LITTLE FARTHER WEST THAN THE GFS/GEM...BRINGING SHOWERS
AND THUNDERSTORMS TO THE ENTIRE FORECAST AREA. THE GFS/GEM KEEP
PRECIPITATING CONFINED TO MAINLY EASTERN PORTIONS OF CENTRAL NORTH
DAKOTA INTO EASTERN NORTH DAKOTA. A BLENDED SOLUTION KEEPS A
SLIGHT CHANCE IN THE WEST WITH CHANCE POPS EAST.

THE ECMWF THEN BRINGS ANOTHER STRONGER SHORTWAVE TROUGH INTO THE
AREA ON FRIDAY WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS...THEN
COOLS THINGS DOWN AS WE HEAD INTO NEXT WEEKEND. THE GFS KEEPS MOST
OF THE ENERGY WITH THIS SYSTEM WELL NORTH OF THE LOCAL AREA...BUT
A SURFACE TROUGH EXTENDING SOUTH FROM CANADA WILL PROVIDE A FOCUS
MECHANISM FOR POSSIBLE THUNDERSTORMS BOTH FRIDAY AND
SATURDAY..WITH MUCH WARMER TEMPERATURES OVER THE AREA AS WE HEAD
THROUGH NEXT WEEKEND. BOTH MODELS HAVE BEEN INCONSISTENT DURING
THIS TIME FRAME SO WE'LL HAVE TO WAIT TO SEE HOW THINGS PLAY OUT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 843 PM CDT SAT JUL 5 2014

THE THUNDERSTORM THREAT IS OVER AT KISN AND KDIK. ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE KBIS VICINITY THROUGH
03 UTC...APPROACHING KJMS BY 05-06 UTC. IF THUNDERSTORMS DO NOT
DEVELOP IN NORTH CENTRAL NORTH DAKOTA BY 03 UTC...KMOT WILL REMAIN
THUNDERSTORM FREE TONIGHT.

&&

.HYDROLOGY...

ISSUED AT 318 PM CDT SAT JUL 5 2014

THE SIGNIFICANT AMOUNT OF RUNOFF GENERATED BY RECENT HEAVY
RAINFALL HAS CREATED A SUBSTANTIAL INCREASE IN STORAGE AT BOTH
ALAMEDA DAM AND LAKE DARLING. RELEASES FROM ALAMEDA DAM AND LAKE
DARLING DAMS WILL CAUSE MINOR TO MODERATE FLOODING ON THE SOURIS
RIVER DOWNSTREAM OF LAKE DARLING THROUGH EARLY NEXT WEEK.
BACKWATER FROM CANADA WILL CAUSE WESTHOPE TO REMAIN IN MAJOR
FLOOD THROUGH EARLY NEXT WEEK THEN FALL SLOWLY BACK TO MODERATE
BY MID TO LAKE WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...WAA
LONG TERM...NH
AVIATION...AYD
HYDROLOGY...WAA
Hazardous weather outlook, Jul 5, 8:39 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
839 PM CDT SAT JUL 5 2014

NDZ002>004-010>012-070145-
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-
839 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

AN OVERLAND FLOOD WARNING REMAINS IN EFFECT OVER PORTIONS OF
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA.

A FLOOD ADVISORY IS IN EFFECT FOR THE LAKE METIGOSHE AREA THROUGH
SATURDAY. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF
THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ020-034>037-042-045>048-050-051-070145-
OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
839 PM CDT SAT JUL 5 2014 /739 PM MDT SAT JUL 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS EVENING.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-013-019-021>023-025-070145-
ROLETTE-PIERCE-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER-
839 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW STORMS
COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-009-017-018-031>033-040-041-043-044-070145-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
839 PM CDT SAT JUL 5 2014 /739 PM MDT SAT JUL 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Local storm report, Jul 5, 7:50 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
750 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             11 S JUDSON             46.67N 101.26W
07/05/2014  E1.00 INCH       MORTON             ND   TRAINED SPOTTER

&&

NHEINERT
Local storm report, Jul 5, 8:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
812 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 W HEART BUTTE DAM     46.60N 101.92W
07/05/2014  M2.75 INCH       GRANT              ND   BROADCAST MEDIA

            REPORTS OF MANY BROKEN WINDOWS AND WINDSHIELDS AT LAKE
            TSCHIDA

&&

AJ
Local storm report, Jul 5, 8:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             HEART BUTTE DAM         46.60N 101.81W
07/05/2014  E4.25 INCH       GRANT              ND   LAW ENFORCEMENT

            *** 3 INJ *** THREE HEAD INJURIES REPORTED AT HEART
            BUTTE DAM...LAKE TSCHIDA...FROM BASEBALL TO SOFTBALL
            SIZE HAIL.

&&

AYD
Local storm report, Jul 5, 8:30 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
830 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             7 ENE ST. ANTHONY       46.67N 100.78W
07/05/2014  E1.00 INCH       MORTON             ND   TRAINED SPOTTER

&&

NHEINERT
Local storm report, Jul 5, 8:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND GST     7 ENE ST. ANTHONY       46.67N 100.78W
07/05/2014  E75 MPH          MORTON             ND   TRAINED SPOTTER

            SMALL BRANCHES WERE BROKEN OFF OF TREES

&&

NHEINERT
Local storm report, Jul 5, 8:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND GST     10 SSE BISMARCK         46.67N 100.70W
07/05/2014  E75 MPH          BURLEIGH           ND   AMATEUR RADIO

            1.5 FOOT TREE SNAPPED IN HALF AND QUARTER SIZE HAIL
            REPORTED AT THE DESERT BOAT RAMP.

0828 PM     HAIL             10 SSE BISMARCK         46.67N 100.70W
07/05/2014  E1.00 INCH       BURLEIGH           ND   AMATEUR RADIO

            1.5 FOOT TREE SNAPPED IN HALF AND QUARTER SIZE HAIL
            REPORTED AT THE DESERT BOAT RAMP.

&&

AJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:10 PM CDTSevere Thunderstorm WarningBISGrant, Morton65 min
Jul 5, 8:13 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton62 min
Jul 5, 9:49 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman56 min
Jul 5, 10:09 PM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman14 min
Jul 5, 10:19 PM CDTSpecial Weather StatementBISRolette26 min
Jul 5, 10:46 PM CDTSpecial Weather StatementBISStutsman59 min
Jul 6, 12:10 AM CDTSpecial Weather StatementBISLaMoure65 min
Jul 6, 1:02 AM CDTSevere Thunderstorm WarningBISDickey, LaMoure38 min
Jul 6, 6:39 PM CDTSpecial Weather StatementBISDivide, Williams66 min
Jul 6, 6:54 PM CDTSevere Thunderstorm WarningBISDivide, Williams66 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.